A general polynomial solution to convection-dispersion equation using boundary layer theory
Wang, J; Shao, MA; Huang, LM; Jia, XX
2017
Source PublicationJOURNAL OF EARTH SYSTEM SCIENCE
ISSN0253-4126
Volume126Issue:3Pages:-
AbstractA number of models have been established to simulate the behaviour of solute transport due to chemical pollution, both in croplands and groundwater systems. An approximate polynomial solution to convection-dispersion equation (CDE) based on boundary layer theory has been verified for the use to describe solute transport in semi-infinite systems such as soil column. However, previous studies have only proposed low order polynomial solutions such as parabolic and cubic polynomials. This paper presents a general polynomial boundary layer solution to CDE. Comparison with exact solution suggests the prediction accuracy of the boundary layer solution varies with the order of polynomial expression and soil transport parameters. The results show that prediction accuracy increases with increasing order up to parabolic or cubic polynomial function and with no distinct relationship between accuracy and order for higher order polynomials (n >= 3). Comparison of two critical solute transport parameters (i.e., dispersion coefficient and retardation factor), estimated by the boundary layer solution and obtained by CXTFIT curve-fitting, shows a good agreement. The study shows that the general solution can determine the appropriate orders of polynomials for approximate CDE solutions that best describe solute concentration profiles and optimal solute transport parameters. Furthermore, the general polynomial solution to CDE provides a simple approach to solute transport problems, a criterion for choosing the right orders of polynomials for soils with different transport parameters. It is also a potential approach for estimating solute transport parameters of soils in the field.
SubtypeJournal
KeywordSolute transport convection-dispersion equation boundary layer theory general polynomial solution transport parameter estimation
Subject AreaGeology ; Science & Technology - Other Topics
WOS Subject ExtendedGeosciences, Multidisciplinary ; Multidisciplinary Sciences
WOS KeywordPARAMETER-ESTIMATION ; POROUS-MEDIA ; TRANSPORT ; MODEL ; FLOW ; SOIL ; COLUMN
Indexed BySCI
Language英语
WOS IDWOS:000400547700009
PublisherINDIAN ACAD SCIENCES
Citation statistics
Document Type期刊论文
Identifierhttp://ir.igsnrr.ac.cn/handle/311030/44077
Collection生态系统网络观测与模拟院重点实验室_生态网络实验室
Recommended Citation
GB/T 7714
Wang, J,Shao, MA,Huang, LM,et al. A general polynomial solution to convection-dispersion equation using boundary layer theory[J]. JOURNAL OF EARTH SYSTEM SCIENCE,2017,126(3):-.
APA Wang, J,Shao, MA,Huang, LM,&Jia, XX.(2017).A general polynomial solution to convection-dispersion equation using boundary layer theory.JOURNAL OF EARTH SYSTEM SCIENCE,126(3),-.
MLA Wang, J,et al."A general polynomial solution to convection-dispersion equation using boundary layer theory".JOURNAL OF EARTH SYSTEM SCIENCE 126.3(2017):-.
Files in This Item:
There are no files associated with this item.
Related Services
Recommend this item
Bookmark
Usage statistics
Export to Endnote
Google Scholar
Similar articles in Google Scholar
[Wang, J]'s Articles
[Shao, MA]'s Articles
[Huang, LM]'s Articles
Baidu academic
Similar articles in Baidu academic
[Wang, J]'s Articles
[Shao, MA]'s Articles
[Huang, LM]'s Articles
Bing Scholar
Similar articles in Bing Scholar
[Wang, J]'s Articles
[Shao, MA]'s Articles
[Huang, LM]'s Articles
Terms of Use
No data!
Social Bookmark/Share
All comments (0)
No comment.
 

Items in the repository are protected by copyright, with all rights reserved, unless otherwise indicated.